Ask a doctor

Restylane Lip Injections Caused Marionette Lines - Why?

i had restaylne injected in my lips. beyond swelling, i have lines at side of lips. The lines look like something youd find on a puppet. Why are there lines and will they go away?

Doctor Answers (2)

Restylane and marionette lines

+1

I doubt very much that filling the lips with restylane caused your marionette lines. More than likely you had them but didn't notice them as much before treatment.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Restylane for lip filler injections

+1

Restylane and Juvederm are frequently used for creating volume for the lip or helping define the border of the lip. The corner of the lip often turns down as we age and this gives a sad appearance that can often be corrected by placing filler in the depressed triangle of skin immediately below the corner of the lips. If the filler moves to the sides as it's injected because your depressed skin triangle is too bound down to the undelying tissue, it can create a higher fold of skin and possibly this is what created a marionette line. placing hyaluroinidase in the fold may help bring it down, but give the swelling time to go away first.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.